MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX AT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX AT; STAPLE, IMPLANTABLE
Catalog Number 0113315
Medical Device Problem Codes Break (1069); Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a laparoscopic inguinal hernia repair procedure on (b)(6) 2022, the bard/davol optifix at was used to fixate a bard mesh into the soft tissue region in the straight position.As reported, the first fastener did not fixate the mesh and the second fastener broke.As reported, the proud/loose fasteners were removed from the patient body and there was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, the optifix at fixation device did not fixate the mesh and deployed a broken fastener, which were removed and there was no reported patient injury.The subject device is reported to be available for evaluation, however, at this time has not been received.Based on the information available and without having the sample to evaluate, no conclusions can be made.The instructions-for-use (ifu) supplied with the device adequately describe the proper technique for fastener delivery and includes "care should be taken not to use excessive counter pressure as this may damage the distal tip of the device as well as the mesh and/or tissue." if/when the sample is returned and evaluated, a supplemental mdr will be submitted.Not returned.
 
Event or Problem Description
As reported, during a laparoscopic inguinal hernia repair procedure on 29-apr-2022, the bard/davol optifix at was used to fixate a bard mesh into the soft tissue region in the straight position.As reported, the first fastener did not fixate the mesh and the second fastener broke.As reported, the proud/loose fasteners were removed from the patient body and there was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, the optifix at fixation device did not fixate the mesh and deployed a broken fastener, which were removed and there was no reported patient injury.The subject device is reported to be available for evaluation, however, at this time has not been received.Based on the information available and without having the sample to evaluate, no conclusions can be made.The instructions-for-use (ifu) supplied with the device adequately describe the proper technique for fastener delivery and includes "care should be taken not to use excessive counter pressure as this may damage the distal tip of the device as well as the mesh and/or tissue." addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the sample evaluation results.The subject device was returned for evaluation.A functional evaluation could not be performed as the device was received empty.No manufacturing anomalies were found.Based on the sample evaluation and investigation performed, the root cause is inconclusive as an attempt to reproduce the reported event could not be performed.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in october,2021.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
OPTIFIX AT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14462316
Report Number1213643-2022-00260
Device Sequence Number4504048
Product Code GDW
UDI-Device Identifier00801741136559
UDI-Public(01)00801741136559
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K191287
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2022
Device Catalogue Number0113315
Device Lot NumberHUEV0953R
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2022
Supplement Date Received by Manufacturer05/27/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown